MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS
Model Number 250 (+19.00 D)
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Failure of Implant (1924); Visual Impairment (2138); Eye Pain (4467)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Implant date: (b)(6) 2022, date of event: 11 mar 2022, date pf explant: (b)(6) 2022.Event occurred in china.Manufacturer's date of awareness: (b)(6) 2022.Post-operative complications, cell adhesion.Optic opacification patient condition and symptoms: eye pain, visual impairment, failure of implant health impact: device explantation.
 
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for outside us like products reporting."adhesion of cells" is indicated as a potential adverse event related to iol implantation in hoya ifu covered under the warnings section.Regarding section- manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred outside of the usa.The report includes corrected information and additional information not available/included in the initial report.Corrected information: d3 - manufacturer's us address corrected to new location.G1 - manufacturer's us address corrected to new location.H3 - corrected to yes.Additional information: d9 - added date of product return.G6 - type of report - noted as follow-up #1.H2 - type of follow-up - noted for corrected information and additional information.H6 - added codes for manufacturer's investigation: type; findings; and conclusion.Portions of the product were returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The iol and picture and were available for investigation.Check result of the picture and appearance check result were consistent with the reported information.No abnormalities were found in production and inspection records of the product.(serial no: (b)(6); model: 250).There were not any abnormalities on the sterilization records of the lot.(er245) the exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Implant date: (b)(6) 2022.Date of event: 11 mar 2022.Date pf explant: (b)(6) 2022.Event occurred in china.Manufacturer's date of awareness: 17 may 2022.Post-operative complications, cell adhesion.Optic opacification.Patient condition and symptoms: eye pain, visual impairment, failure of implant.Health impact: device explantation.

Brand Name
250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
525 technology drive
suite 280
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
525 technology drive
suite 280
irvine, CA 92618
9093896317
MDR Report Key14712241
Report Number3006723646-2022-00097
Device Sequence Number16710257
Product Code HQL
UDI-Device Identifier04547480480763
UDI-Public04547480480763
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number250 (+19.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown